Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fatigue and Anemia
Dec 28, 2003

Dr. Franscino,

I hope you can give me some insight to what may be going on with my body. I believe I was exposed to HIV in August. Since this time I have seen my Urologist, Otolaryngologist, and my Primary physican on several occasions which have all told me that I am HIV negative. I have taken 4 HIV test all with negative results. The last test I took was on November 26th which was at the 13th week mark. During this whole ordeal I have had several symptoms that to this day have yet to subside. I still have Fatigue and Anemia, night sweats, joint pain, discompfort in my groin, dry skin/craddle cap, oral thrush/coated tongue, headache and dizzyness. At times I also have a feeling of hightend sensativity to my nerve ends, which is over my entire body and in my joints. Along with this I experience chest pain, tingle like feeling in my lungs and aches in the kidney section of my back. I realize that I may be overreacting and that I may be bringing several of this symptoms on my self from the hightened awareness.

My question is this: If the symptoms that I am experiencing are not HIV could they be a reaction to the drugs I was taking? When I first started to get treated my symptoms I was given Ditrocycline (sp) for what they thought was Clamidia, but never confirmed. The symptoms did not go away so I went to my urologist who gave me 200mg of Levaquin for 30 days. I had severe nerve reactions to this drug that lasted weeks after finishing the medication. I was then on 500mg of Zithromax for 10 days along another antiflamitory medication for 10 days(which I can not rememder the name), for swelling like feeling in my groin. I have also taken Diflucan and Naproxen for oral thrush. I have read extensive information on Levaquin and other Antibiotics and their extensive side effects that resemble many of my symptoms I have.

Since I was diagnost HIV negative after 13 weeks and still experiencing HIV like symptoms. I believe I may be a slow progressor and that I am HIV positive and that all of these symptoms are HIV. I have been reading comments from this site for the past 2 months or so and most of them state that after the 13 week mark you should be satisfied with the negative results. Well I would, but since I still experience these symptoms all day and night and have never been told what else these symptoms may be I can only assume that I am HIV positive and it is only a matter of time before it shows.

Any ideas or insight would be greatly appreciated.

Response from Dr. Frascino

Hello,

You've had four HIV tests and a primary care physician, urologist, and otolaryngologist all tell you explicitly that you are HIV-negative. What else do you need? A partridge in a pear tree? Add me to the list. I, too, believe firmly you are HIV-negative. You don't mention what your potential exposure was, but four HIV tests out to 13 weeks is indeed definitive. HIV is not your problem.

You write you have "fatigue and anemia?" Is this really true? Is your hemoglobin level below the normal range? That's what it takes for the diagnosis of anemia. Even if you had this (which is questionable), the common causes of anemia -- iron or vitamin deficiency or blood loss would be infinitely more likely than HIV. Your fungal skin and mouth problems may well be secondary to your use (overuse) of antibiotics. All of your other symptoms are quite classic for anxiety.

You "believe you are a slow progressor." I believe that's impossible, since you are not HIV-positive.

You "can only assume you are HIV-positive and it is only a mater of time before it shows." Again, I couldn't disagree more strongly. I "can only assume" you are suffering form anxiety/depression. In fact, I'm quite confident in that diagnosis.

My recommendation would be to get a referral to a counselor who can provide you with the proper therapy for coping with your completely irrational fears of a disease you could not possibly have.

Good luck. Feel better.

Dr. Bob


Previous
Seal of Approval!
Next
Fatigue & Short Term Memory Loss

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement